Texas, 2008Hail and Damaging Winds in Texas, June 29, 2008
June 29, 2008 · NWS HGX · 6 events in 2 counties and zones
Severe thunderstorms created strong winds and hail as they moved eastward across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms created strong winds and hail as they moved eastward across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 29, 1:36 PM CST, 24 minutes earlier.
Area forecast discussion, Jun 29, 1:36 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
236 PM CDT SUN JUN 29 2008
.DISCUSSION...
THE CONVECTION ACROSS THE NORTHERN ZONES HAS PLAYED OUT AS PLANNED
THIS AFT. HOWEVER...EXPECTED MORE ACTIVITY ALONG THE SEA BREEZE
ALONG THE UPPER COAST. APPEARS AS THOUGH MID-LEVEL SUBSIDENCE HAS
BEEN SIGNIFICANT ALONG THE UPPER COAST. STILL THINK WE WILL SEE
SOME ACTIVITY ALONG THE SEA BREEZE LATER THIS AFTERNOON AS IT
PROGRESSES INLAND. AREAS ALONG AND NORTH OF I-10 SHOULD SEE THE
BEST PRECIP COVERAGE THIS EVENING AND OVERNIGHT. DURING THE EVE
HOURS EXPECT A FEW ISOLATED PULSE SVR TSTMS TO BE POSSIBLE WITH
LOCALLY HEAVY RAIN AS WELL (GENERALLY ALONG AND N OF I-10). WILL
SEE AT LEAST A FEW STORMS MOVE IN FROM THE NW.
IT IS HARD TO IDENTIFY A DISTINCT CF ACROSS THE FORECAST AREA
TOMORROW IN THE MODELS. HOWEVER...THERE WILL BE A GRADUAL
MOISTURE DISCONTINUITY AS DRIER AIR BEGINS TO FILTER IN FROM THE
NE. THERE WILL ALSO LIKELY BE AN OUTFLOW BOUNDARY OR TWO ACROSS
THE CENTRAL AND/OR SOUTHERN ZONES. THESE BOUNDARIES COUPLED WITH
ABUNDANT MOISTURE AND HEATING SHOULD SET THE STAGE AGAIN FOR
SCATTERED TSTMS ACROSS MOST OF THE AREA. WILL SEE MUCH LESS
TSTM ACTIVITY ON TUES WITH DRIER AIR CONTINUING TO PUSH INTO THE
AREA AND VERY LITTLE IF ANY ON WED. STILL SOME UNCERTAINTY ON THE
UPCOMING HOLIDAY WEEKEND FORECAST...BUT KEPT POPS FAIRLY LOW FOR
THE TIME BEING AS SEA BREEZE AND HEATING SHOULD BE THE TRIGGERS. NO
BIG CHANGES HAVE BEEN IN THIS PACKAGE...JUST SLIGHT ADJUSTMENTS.
33
&&
.AVIATION...
WOULD EXPECT SOME SCT TSTMS TO BEGIN DEVELOPING IN THE NEXT SEVERAL
HOURS ACROSS THE METRO AREA AS CONVECTION JUST NORTH OF THE AREA
SAGS SWD. SEABREEZE IS LATE GETTING GOING...BUT WOULD STILL WATCH
FOR POSSIBLE BOUNDARY COLLISIONS IF IT EVENTUALLY DOES. RESULTING
STORMS COULD PULSE UP TO SEVERE LEVELS AND PRODUCE HEAVY DOWNPOURS
INTO THE EARLY EVENING HOURS. OTHERWISE...ANTICIPATE MOSTLY VFR
CONDITIONS OVERNIGHT BUT THERE COULD BE SOME SCT PRECIP THROUGHOUT
THE REGION AS A DIFFUSE FRONTAL BOUNDARY IN N TX MOVES CLOSER TO
OUR CWA. THIS BOUNDARY (AND AGAIN THE SEABREEZE) WILL PROVIDE THE
FOCUS FOR ADDITIONAL ACTIVITY MON...ESP WITH DAYTIME HEATING. 47
&&
.MARINE...
WINDS/SEAS SHOULD REALLY START DIMINISHING TONIGHT AND MONDAY AS THE
PRESSURE GRADIENT WEAKENS. WIND DIRECTIONS WILL BE LIGHT/VARIABLE
INTO TUES WITH THE LANDBREEZE/SEABREEZE CIRCULATION PREVAILING EACH
DAY. LIGHT ONSHORE FLOW BECOMES PREVALENT BEYOND THAT WITH SEAS
REMAINING 3 FEET OR LESS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 72 93 70 97 71 / 50 40 20 10 20
HOUSTON (IAH) 72 92 72 96 72 / 50 50 20 10 20
GALVESTON (GLS) 80 90 79 90 78 / 30 50 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...33
Hazardous weather outlook, Jun 29, 1:45 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
245 PM CDT SUN JUN 29 2008
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-301245-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
245 PM CDT SUN JUN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
...LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE STORMS POSSIBLE
THIS EVENING...
.DAY ONE...TONIGHT
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS ABUNDANT MOISTURE IS IN
PLACE AND NUMEROUS OUTFLOW BOUNDARIES WILL BE PRESENT IN AN UNSTABLE
ATMOSPHERE. THE AREA MOST LIKELY TO EXPERIENCE THE LOCALLY HEAVY
RAINFALL IS ALONG AND NORTH OF I-10 DURING THE EVENING HOURS. THERE
IS ALSO THE POSSIBILITY OF ISOLATED PULSE SEVERE THUNDERSTORMS WHICH
COULD PRODUCE STRONG WINDS AND PENNY SIZED HAIL.
.DAY TWO...MONDAY
BRIEF HEAVY RAINFALL WILL BE POSSIBLE AS A WEAK COLD FRONT MOVES
INTO THE AREA BEFORE SUNRISE AND INTERACTS WITH THE ABUNDANT
MOISTURE AND POSSIBLY THE SEABREEZE.
.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.
Thunderstorm Wind, Wharton
- When
- June 29, 2:00 PM CST
- Where
- Wharton County, 2.66 mi N of Hungerford
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 29.438, -96.088
A small barn was destroyed with a tenth of a mile long debris path.
Thunderstorm Wind, Wharton
- When
- June 29, 2:00 PM CST
- Where
- Wharton County, East Bernard
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Newspaper
- Coordinates
- 29.530, -96.080
Strong thunderstorm winds caused major roof damage to a residential home on the 400 block of Lewis Street in East Bernard.
Thunderstorm Wind, Harris
- When
- June 29, 3:27 PM CST
- Where
- Harris County, 1.51 mi NNW of Howellville
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 29.720, -95.660
A strong thunderstorm wind gust was measured two miles north of Mission Bend.
Thunderstorm Wind, Harris
- When
- June 29, 3:30 PM CST
- Where
- Harris County, 0.92 mi SE of Howellville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 29.690, -95.640
A strong thunderstorm wind gust was estimated three miles west southwest of Alief.
Thunderstorm Wind, Harris
- When
- June 29, 3:31 PM CST
- Where
- Harris County, 0.6 mi E of (Iah)houston Intl Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Airplane Pilot
- Coordinates
- 29.980, -95.340
A strong thunderstorm wind gust was estimated at Houston Intercontinental Airport.
Hail, Harris
- When
- June 29, 4:25 PM CST
- Where
- Harris County, 0.91 mi SE of Crosby
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 29.890, -95.060
Nickel size hail was observed one mile north of Barrett.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, June 29, 20081 death · 12 injured · $1.0 million · 1 event
- Damaging Winds in Pennsylvania, June 29, 20081 death · $1.1 million · 50 kt wind · 14 events
- Damaging Winds in North Carolina, June 29, 20081 death · 50 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 29, 20082 injured · $1.1 million · 61 kt wind · 7 events
- Hail and Damaging Winds in Oregon, June 29 to 30, 2008$458,000 · 1 in hail · 14 events
- Damaging Winds and Lightning Strikes in Georgia, June 29, 2008$365,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 29, 2008$208,000 · 1 in hail · 16 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2008$250,000 · 50 kt wind · 5 events
- Flood and Hail in Massachusetts, June 29, 2008$72,000 · 50 kt wind · 21 events
- Flash Flood and Damaging Winds in West Virginia, June 29, 2008$160,000 · 50 kt wind · 3 events
- Lightning Strike in Maine, June 29, 2008$100,000 · 1 event
- Lightning Strike in Maryland, June 29, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118585, 118588, 118193, 118195, 118194, 118196.